Alert archive / Wisconsin / Small Craft Advisories in 2021
Small Craft Advisory 117, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Dec 22, 2021, 2:50 AM CST. It took effect at Dec 22, 2021, 3:00 AM CST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2021, 2:50 AM CST (08:50 UTC)
- In effect from
- Dec 22, 2021, 3:00 AM CST
- Expired
- Dec 22, 2021, 8:00 AM CST
- In force
- 5 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
910 WHUS73 KMKX 220850 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 250 AM CST Wed Dec 22 2021 LMZ643>646-221400- /O.EXP.KMKX.GL.W.0037.000000T0000Z-211222T0900Z/ /O.NEW.KMKX.SC.Y.0117.211222T0900Z-211222T1400Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 250 AM CST Wed Dec 22 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM CST THIS MORNING... ...GALE WARNING WILL EXPIRE AT 3 AM CST EARLY THIS MORNING... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt expected. * WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL. * WHEN...Until 8 AM CST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ080-669-671-673-675-777-779-870-872-874-876-878-221000- /O.EXP.KMKX.GL.W.0037.000000T0000Z-211222T0900Z/ Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 250 AM CST Wed Dec 22 2021 ...GALE WARNING WILL EXPIRE AT 3 AM CST EARLY THIS MORNING... Northwest winds will continue to become lighter as the pressure gradient weakens and high pressure moves overhead this afternoon. $$ LMZ261-362-364-366-563-565-567-868-221200- /O.CON.KMKX.GL.W.0037.000000T0000Z-211222T1200Z/ Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- 250 AM CST Wed Dec 22 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * WHAT...Northwest winds 20 to 25 kt with gusts up to 35 kt and waves 6 to 9 ft. * WHERE...Northern Open Waters of Lake Michigan. * WHEN...Until 6 AM CST early this morning. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
2 follow-up statements
798 WHUS73 KMKX 221156 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 556 AM CST Wed Dec 22 2021 LMZ261-362-364-366-563-565-567-868-221300- /O.EXP.KMKX.GL.W.0037.000000T0000Z-211222T1200Z/ Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- 556 AM CST Wed Dec 22 2021 ...GALE WARNING WILL EXPIRE AT 6 AM CST EARLY THIS MORNING... Northwest winds have fallen below gale levels. Gusts will continue to become lighter and drop below 25 knots by this afternoon. $$ LMZ643>646-221400- /O.CON.KMKX.SC.Y.0117.000000T0000Z-211222T1400Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 556 AM CST Wed Dec 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt expected. * WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL. * WHEN...Until 8 AM CST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
418 WHUS73 KMKX 221342 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 742 AM CST Wed Dec 22 2021 LMZ643>646-221445- /O.EXP.KMKX.SC.Y.0117.000000T0000Z-211222T1400Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 742 AM CST Wed Dec 22 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 8 AM CST THIS MORNING... West to northwest winds will continue to diminish through the morning. $$ MBK
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Dec 21, 8:51 PM CST, 5 hours 59 minutes earlier.
Area forecast discussion, Dec 21, 8:51 PM CST, 5 hours 59 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
851 PM CST Tue Dec 21 2021
.UPDATE...
(Issued 852 PM CST Tue Dec 21 2021)
Skies are clearing this evening as drier air builds in behind the
cold front that moved through this afternoon. Temperatures will
continue to fall through the 20s and into the teens overnight.
With continued gusty northwest winds, look for wind chills to be
around zero early tomorrow morning.
Boxell
&&
.SHORT TERM...
(Issued 356 PM CST Tue Dec 21 2021)
Tonight through Thursday:
A cold front associated with low pressure tracking across eastern
Lake Superior this afternoon is moving through southern WI. Gusty
southwesterly winds ahead of the front will shift to the west-
northwest behind the front and remain gusty through much of the
night. Flurries are possible through late evening and then clouds
should gradually diminish overnight with drier air working in.
Lows will be in the lower to mid teens tonight but with the winds,
the wind chill values will be in the lower single digits.
Wednesday should begin with sunshine, but mid level clouds are
expected to start streaming into the area by midday with weak warm
air advection. Highs Wednesday will be in the upper 20s to around
30. Lows Wednesday night will be moderated by clouds, so in the
lower 20s.
Early Thursday morning, a shortwave trough combined with 850-700mb
frontogenesis should be enough forcing to produce a brief period
of snow or a wintry mix. The depth of the warm nose will determine
the precip type and there is still some uncertainty with this.
Ultimately, precip will be light and focused over a small area for
a brief period, and temps will be warming behind it, so not
expecting this to be impactful.
Cronce
&&
.LONG TERM...
(Issued 356 PM CST Tue Dec 21 2021)
Thursday Night through Tuesday:
A busy but somewhat uncertain extended period looks to be in
store for southern WI.
After a bit of a lull, there is the potential for another wave of
WAA to pass through for Christmas Eve morning (Friday). QPF looks
to be light and spotty but with a warm nose aloft, cold
temperatures at the surface, and a lack of ice crystals aloft,
we'll have slight chances for freezing drizzle over our area
during the morning hours on Friday. As the day continues,
temperatures should warm, and most precipitation should switch
over to all rain. Friday should feature above normal highs owing
to the warm advection.
Precipitation should then exit Friday afternoon as the nose of
the WAA shifts eastward. It'll remain dry for the evening before a
low pressure moves out of the southern plains and into Illinois
during the overnight hours into Christmas morning. Some initial
warm air advection is expected to bring rain at first, with the
potential for a change to snow during the day. Models disagree on
the intensity of the system however, as the ECMWF has a broader
less amplified shortwave aloft, while the GFS shows a sharper,
more amplified one. This leads to a better thump of snow Saturday
afternoon on the GFS than the Euro. We'll keep an eye on this one,
and have let the NBM handle this with slight chance pops for now.
High pressure then briefly moves in Saturday night into Sunday
morning, before another low pressure forms in the lee of the
Rockies and races northeast, reaching WI by Sunday night into
Monday. Models flip on this one, with the Euro being the more
aggressive solution here, showing a more intense low pressure
center with a broader area of precip. Even though models
disagree, they do keep southern WI on the warm side of the system,
meaning we may see mostly rain out of this system, with some mix
toward central WI.
High pressure should then build in behind the system for Monday
Temperature-wise, after a bit of warm for Christmas Eve,
temperatures should stay in the mid 30s for highs for Christmas
Day through the end of the extended period.
CMiller
&&
.AVIATION...
(Issued 852 PM CST Tue Dec 21 2021)
Skies are clearing this evening, and all terminals have improved
to VFR. VFR should persist through the next 24 hours, with gusty
winds tonight becoming considerably lighter from the west on
Wednesday.
Boxell
&&
.MARINE...
(Issued 356 PM CST Tue Dec 21 2021)
Evening Update...
Winds have reached gale force across the nearshore and southern
half of the lake as well, so the Gale Warning now includes the
entire open waters and nearshore. Gales over the nearshore and
southern half will diminish a few hours after midnight, with gales
lingering until around sunrise across the northern half.
Previous discussion...
With low pressure strengthening as it moves from eastern Lake
Superior to southern Ontario this evening, a period of low-end gales
looks likely enough to support a Gale Warning from mid evening
through early Wednesday morning for the north half of Lake
Michigan. We could see gale force gusts over the south half, but
confidence is lower there.
Cronce
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Gale Warning...LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-LMZ567-
LMZ868 until 6 AM Wednesday.
Gale Warning...LMZ080-LMZ643-LMZ644-LMZ645-LMZ646-LMZ669-LMZ671-
LMZ673-LMZ675-LMZ777-LMZ779-LMZ870-LMZ872-LMZ874-LMZ876-
LMZ878 until 3 AM Wednesday.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukeeHazardous weather outlook, Dec 21, 6:17 PM CST, 8 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 617 PM CST Tue Dec 21 2021 WIZ046-047-051-052-056>060-062>072-230030- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 617 PM CST Tue Dec 21 2021 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday There is a small chance for a light wintry mix on Thursday and Friday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-230030- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 617 PM CST Tue Dec 21 2021 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight A Gale Warning is in effect through 3 AM for west to northwest gales to 35 knots. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday Small Craft Advisory conditions are possible again Wednesday night and Friday through Saturday. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-230030- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 617 PM CST Tue Dec 21 2021 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight West to northwest gales are expected across all of the open waters of Lake Michigan. Gales will continue through late tonight across the southern half of the lake. Over the northern half of the lake, winds will increase to gale force during the mid evening hours, with gales continuing until early Wednesday morning. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday No hazardous weather is expected at this time. www.weather.gov/mkx
Nearby
Small Craft Advisories in Wisconsin, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.